Open Access
Translator Disclaimer
May, 1992 Performance Bounds for Scheduling Queueing Networks
Jihong Ou, Lawrence M. Wein
Ann. Appl. Probab. 2(2): 460-480 (May, 1992). DOI: 10.1214/aoap/1177005711


The goal of this paper is to assess the improvement in performance that might be achieved by optimally scheduling a multiclass open queueing network. A stochastic process is defined whose steady-state mean value is less than or equal to the mean number of customers in a queueing network under any arbitrary scheduling policy. Thus, this process offers a lower bound on performance when the objective of the queueing network scheduling problem is to minimize the mean number of customers in the network. Since this bound is easily obtained from a computer simulation model of a queueing network, its main use is to aid job-shop schedulers in determining how much further improvement (relative to their proposed policies) might be achievable from scheduling. Through computational examples, we identify some factors that affect the tightness of the bound.


Download Citation

Jihong Ou. Lawrence M. Wein. "Performance Bounds for Scheduling Queueing Networks." Ann. Appl. Probab. 2 (2) 460 - 480, May, 1992.


Published: May, 1992
First available in Project Euclid: 19 April 2007

zbMATH: 0759.60100
MathSciNet: MR1161062
Digital Object Identifier: 10.1214/aoap/1177005711

Primary: 60K25
Secondary: 90B15 , 90B22

Keywords: Networks of queues , sample path analysis

Rights: Copyright © 1992 Institute of Mathematical Statistics


Vol.2 • No. 2 • May, 1992
Back to Top